Partial spectral expansions for problems in thermal convection


Journal Article

The use of spectral expansions for solving nonlinear partial differential equations is explained, and two examples drawn from convective heat transfer are presented. For both problems the results agree well with regular perturbation solutions at parameter values for which the latter remain valid. Evidence is given to indicate that the spectral solutions are valid for considerably larger parameter values than can be reached with the perturbation methods. © 1978 by ASME.

Full Text

Duke Authors

Cited Authors

  • Shaughnessy, EJ; Custer, J; Douglass, RW

Published Date

  • January 1, 1978

Published In

Volume / Issue

  • 100 / 3

Start / End Page

  • 435 - 441

Electronic International Standard Serial Number (EISSN)

  • 1528-8943

International Standard Serial Number (ISSN)

  • 0022-1481

Digital Object Identifier (DOI)

  • 10.1115/1.3450827

Citation Source

  • Scopus